advertisement
Question
Posted by: | 2020/09/18

Antidepressant withdrawal problems

Along with my psychiatrist’s help I am slowly reducing my dose of Venlor. For the past two weeks I have been taking 37.5mg every 36 hours, I am trying to reduce to every 2nd day but experience dizziness and nausea. Is this one of the withdrawal effects and how long is it likely to last? Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2020/09/21

Hello,
Venlafaxine / Venlor is not an antidepressant I like, and I do not ever prescribe it. I don't like its side-effects, including possible blood pressure problems at some doses, and the discontinuation syndrome when one tries to withdraw from its use, as you are experiencing, and which sometimes starts even when someone delays a dose for some hours.  I'm sure you are continuing to discuss this with your psychiatrist, who knows your details, and this is the best way to deal with this.  
Dizziness and nausea are among this drug's ordinary side-effects, and can also be notable among the symptoms when one starts to reduce the dose.  Some people seem relatively little troubled when they gradually reduce the dose; some find the troublesome symptoms last a couple of weeks, for some it lasts several weeks, and uncommonly ( thank goodness ) some people fine a few problem symptoms may last months.
If you were doing OK on the first level of dose reduction, but have started feeling unwell on the next step down, it's usually best to go back to the last dose on which you felt OK, and then start reducing by a smaller reduction and staying a bit longer on each step down.  But do discuss this with your doctor : as he has chosen to be a Venlor prescriber, he must be more familiar with managing the dose reduction that those of us who do not choose to prescribe it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement